Hail, Oregon
- When
- June 14, 11:34 AM CST
- Where
- Oregon County, Riverton
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.650, -91.200
Penny sized hail was reported.
Showers and thunderstorms impacted the region from the early morning of the 14th through the afternoon. Isolated storms became strong to severe with hail up to golf balls in size reported with the strongest storm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Showers and thunderstorms impacted the region from the early morning of the 14th through the afternoon. Isolated storms became strong to severe with hail up to golf balls in size reported with the strongest storm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 14, 4:29 AM CST, 7 hours 5 minutes earlier.
Area Forecast Discussion National Weather Service Springfield MO 529 AM CDT Wed Jun 14 2023 Key Messages: 1. Warming temperatures today into the weekend. 2. Scattered summer type time storms will be possible this afternoon and early evening across southeastern Kansas and western Missouri today. Most locations should remain dry. 3. Better shower and thunderstorm chances will occur Friday into the weekend. There will be the potential for some strong to severe storms with this activity along with locally heavy rainfall. 4. Heat Index values may push 100 degrees over southwest MO and southeast KS early next week. .SHORT TERM...(Today and tonight) Issued at 345 AM CDT Wed Jun 14 2023 Showers and storms have developed across southeastern Kansas and northeastern Oklahoma early this morning as an upper level disturbance is moving across the Plains. Instability is limited across the area with the instability axis remain just south of the area in Oklahoma and Arkansas this morning. This shower activity will likely move across portions of southern Missouri this morning but not all locations will be affected. An isolated rumble of thunder or two will be possible but the better thunderstorm potential should remain south of the area in the instability axis. This afternoon temperatures will warm into the lower to middle 80s across the area. Instability will increase some across southeastern Kansas and western Missouri this afternoon into early this evening and may be just enough for a few isolated summer time pulse type storms to develop. Coverage will be limited and most locations should remain dry. Some brief heavy rain and wind gusts up to 30 to 40mph will be possible with the storms that can develop but again coverage should be limited. Elevated uncapped instability will develop across portions of southwestern MO tonight into Thursday morning. There may be just enough lift for a few isolated showers and storms to develop but most locations will likely remain dry. .LONG TERM...(Thursday through Tuesday) Issued at 345 AM CDT Wed Jun 14 2023 An upper level ridge will build over the region Thursday and Friday with warmer conditions occurring across the area. An upper level disturbance will push across the Plains Thursday night into Friday. Showers and storms will develop ahead of this feature. This activity will likely dive to the southeast, and depending on where they develop across Kansas could move across portions of the area. There will be the potential some strong to severe storms with damaging winds and hail up to the size of quarters will be possible. Another upper level shortwave trough will move across the region this weekend bringing the potential for additional storms, there could again be the potential for some strong to severe storms with feature. Locally heavy rainfall will also occur with the storms Friday into the weekend. Slightly cooler conditions will occur on Sunday behind the shortwave, but the upper level ridge will then build back towards the region early next week with warmer conditions returning. Above normal temperatures look like early next week and could see heat index values in the middle to upper 90s. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 529 AM CDT Wed Jun 14 2023 An area of showers is currently moving across southern MO. A few rumbles of thunder will be possible across far southern MO this morning but the better potential will be south of the area. A few afternoon pulse type storms will be possible this afternoon into tonight. across southeastern Kansas and southwestern MO. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Wise
Hazardous Weather Outlook National Weather Service Springfield MO 311 AM CDT Wed Jun 14 2023 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150815- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 311 AM CDT Wed Jun 14 2023 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited lightning risk. DISCUSSION... Scattered showers and a few isolated storms will be possible across extreme southeastern Kansas and far southern Missouri this morning. Scattered summer time type storms will be possible across southeastern Kansas and far western Missouri this afternoon. Lightning, brief heavy rainfall, and wind gusts up to 30 to 40 mph will be possible with the storms. Not all locations will be affected. There is a low chance for a few storms to develop overnight tonight into early Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Better shower and thunderstorm chances return Friday into the weekend. There will be the potential for some strong to severe storm on Friday with damaging winds and hail the main risk. Locally heavy rainfall will also be possible. Heat index values in the middle to upper 90s will be possible this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
Special Weather Statement
National Weather Service Springfield MO
1202 PM CDT Wed Jun 14 2023
MOZ106-141730-
Oregon MO-
1202 PM CDT Wed Jun 14 2023
...A strong thunderstorm will impact portions of southeastern Oregon
County through 1230 PM CDT...
At 1202 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Alton, or 7 miles northeast of Thayer, moving east at
35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Alton, Couch, Myrtle and Wilderness.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3669 9155 3683 9111 3650 9113 3649 9124
3650 9151
TIME...MOT...LOC 1702Z 265DEG 29KT 3659 9143
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SoriaPreliminary Local Storm Report
National Weather Service Springfield MO
1211 PM CDT Wed Jun 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 PM Hail 1 NE Thayer 36.54N 91.53W
06/14/2023 E0.70 inch Oregon MO Emergency Mngr
&&
FEHThe Memphis radar (KNQA), 188 km away, was scanning. The volume nearest the first event began at 17:30 UTC.
2 hail. Local standard time, as filed.
Penny sized hail was reported.
Hail up to the size of golf balls was reported in a rural area. No damage was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2023Every state in 2023This day in weather historyWarnings in Missouri, June 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1094514, 1094516.